Hey guys well I finally got brave enought to try Neurontin for the burning in my feet. Well to my suprise I had NO side effects. I took the first dose at bedtime and slept really good and woke up feeling refreshed. Then took another one the next night... same thing. Well I was prescribed to take up to three a day as needed. So today I took one during the day. Well I don't know what it is but I'm feeling horrible. My whole buttocks are burning/cold/numbish feeling, This irritating sensation is kinda radiating into my lower back, hips, and thighs. Also have it in my left foot. It has a burning/cold feeling. And my knees the same. I'm freakin out. Why would so many places on my body be feeling this way.
Could the Neurontin be causing this??? I thought it was supposed to help with the burning nerve pains and etc..
Feelin very frustrated! I was hoping that this med would do me some good and I was happy I was tolerating it well. But now I'm not so sure! I'm feelin worse!
I've never taken Neurontin and don't know anyone else who has, but perhaps back off on the dose till the apparent side effects go away, then try a small dose again instead of ramping up it up so fast. I'm very sensitive to drugs generally, so even on 'normal' doses I often get side effects.
Also go online to a website you like and search for side effects for the drug and see what it says. There are several good websites out there.
And of course call your MD and report the symptoms. Hope it gets better fast!
I took it for a couple of years, for my burning feet (sounds familiar!). I think, after taking it so long and then going off to see no real change - I'm leaning more toward patsy 10s thoughts. I have to say that I have had the exact same problems/symptoms you are describing and I think they are mostly from Lyme. Now, i still have Neurontin in my medicine cabinet and I use it for my headaches. When I take it, it definitely dulls the headache. The only side effect I get is I feel a little sleepy/stoned, which isn't my favorite thing, especially when I have to work! At best, I think neurontin makes you sleep better and stoned when you are awake. That's about it. So the theory I have is, if it makes you sleep better - great, but if it makes you feel weird during your waking hours, forget it. Or just take it for sleep. Of course, meds do different things to different people.
Well I'm still taking it once at night and once during the day. It doesn't make me feel spaced out at all! It's weird cause since I've been taking it, my head has actually felt "clearer". Maybe just a coincidence, but very strange. I'm going to keep taking it as I have NO side effects. I guess the burning sensations I had two days ago were probably just the lyme and not effects from the drug. I've also been taking MOBIC for my joint and muscle pain. Can't say I notice any improvement from that yet either. But again, no side effects so I'll keep at it. Maybe it takes time to notice a difference. Yesterday I had a very good day! Went shopping, wrapped presents, cleaned and cooked. Had some minor aches and pains, but overall better. I LOVE days like that. Wish they came more often.
So I guess I'm just going to keep on truckin. Hopefully someday this will all be behind me. I can only hope and pray that for all of us.
Also that day when I felt so horrible I was on my 4 week on new abx. I've been on my new regimen for almost exactly a month. This always happens to me after starting new meds. My symptoms flare up every 3-4 weeks. I need to start keeping a calandar of my symptoms so I can be sure of the amount of days between each. My dr has been prescribing my abx monthly and everytime I get to the end of my meds my symptoms flare. That's how I know its monthly :)
I was diagnosed Neurontin while undiagnosed. It helped me sleep when I was too sick to sleep more than a couple of hours at a time. I think it took the edge off of some of my sensory issues, but never masked them completely. Keep in mind it is only going to cover up symptoms, and do nothing for underlying cause.
You can change the dose, I think the max is around 3600 mg/day (but DON'T take my word for it). It can take several weeks for the body to adjust to the dose, so it takes patients to find a good therapeutic dose that also keeps side effects low. I think I ended up like 400 mg pills 3x a day, but worked up to that very slowly.
I do have to note that although I felt "stoned" on Neurontin, it was like a very "focused" stoned if there is such a thing. I would get alot done at work and at home. I guess my definition of stoned is just feeling weird. I didn't complain much though because I could get really productive on it, like it was some type of ADD drug or something ( as long as I took a smaller dose than I was prescribed ).
I took Nuerontin back in 2006 when I was diagnosed with my mysterious Migraine/MS symptoms. It did help and I don't I had many side effects other than tiredness. I say if you think it has caused these side effects see if you can stop it. I have heard of Neurotin having negative effects on people.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.